Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 6:09 PM CDT for Antelope County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 22, 2021, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Antelope County, NE
The radar
The Omaha radar (KOAX), 161 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:19 PM CDT | HAIL 1.25 | Neligh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WUUS53 KOAX 222309
SVROAX
NEC003-222345-
/O.NEW.KOAX.SV.W.0051.210622T2309Z-210622T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
609 PM CDT Tue Jun 22 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southeastern Antelope County in northeastern Nebraska...
* Until 645 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located over Neligh, or 31
miles west of Norfolk, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Oakdale around 620 PM CDT.
Other locations in the path of this severe thunderstorm include
Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4214 9817 4221 9802 4209 9784 4192 9784
4192 9809
TIME...MOT...LOC 2309Z 336DEG 18KT 4211 9803
HAIL...1.25IN
WIND...60MPH
$$
DEE4 follow-up statements
086
WWUS53 KOAX 222318
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
618 PM CDT Tue Jun 22 2021
NEC003-222345-
/O.CON.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
618 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ANTELOPE COUNTY...
At 618 PM CDT, a severe thunderstorm was located over Oakdale, or 30
miles west of Norfolk, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4212 9811 4217 9799 4211 9789 4192 9784
4192 9809
TIME...MOT...LOC 2318Z 336DEG 18KT 4207 9800
HAIL...1.00IN
WIND...60MPH
$$
DEE774
WWUS53 KOAX 222330
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
630 PM CDT Tue Jun 22 2021
NEC003-222345-
/O.CON.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
630 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ANTELOPE COUNTY...
At 630 PM CDT, a severe thunderstorm was located 5 miles southeast of
Oakdale, or 26 miles west of Norfolk, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oakdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4204 9803 4212 9794 4211 9789 4192 9784
4192 9807
TIME...MOT...LOC 2330Z 329DEG 21KT 4200 9793
HAIL...1.25IN
WIND...60MPH
$$
DEE873
WWUS53 KOAX 222338
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
638 PM CDT Tue Jun 22 2021
NEC003-222345-
/O.CON.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
638 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ANTELOPE COUNTY...
At 638 PM CDT, a severe thunderstorm was located 9 miles southeast of
Oakdale, or 25 miles west of Norfolk, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Antelope County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4202 9800 4205 9787 4192 9784 4192 9801
TIME...MOT...LOC 2338Z 334DEG 20KT 4195 9789
HAIL...1.25IN
WIND...60MPH
$$
DEE567
WWUS53 KOAX 222341
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
641 PM CDT Tue Jun 22 2021
NEC003-222351-
/O.EXP.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
641 PM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANTELOPE COUNTY
WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.
LAT...LON 4202 9800 4205 9787 4192 9784 4192 9801
TIME...MOT...LOC 2341Z 336DEG 18KT 4195 9789
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 3:41 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 341 PM CDT Tue Jun 22 2021 .DISCUSSION... Issued at 333 PM CDT Tue Jun 22 2021 Tonight... We still anticipate the chance for one or two strong storms this afternoon/evening across portions of northeast Nebraska capable of large hail and locally damaging wind. The region remains under fast northwesterly flow both in the mid and upper levels with the nose of a 300mb jet streak approaching northeastern Nebraska this afternoon. In the mid-levels, CAMs continue to indicate some moist advection spreading eastward this afternoon. At the surface, a weak low continues to try to develop across north-central Nebraska with a very subtle surface boundary extending eastward across northeast Nebraska where we would expect surface dewpoints to pool somewhat. We are really lacking the moisture with current surface dewpoints only in the upper 50s to low 60s in that region. We are also missing a plume of steep mid-level lapse rates but with enough heating this afternoon, we should be able to spawn a few strong storms before dark which should drive southeastward before fizzling out once we lose the daytime heating. These few storms could be capable of large hail and locally damaging wind gusts. Wednesday and Wednesday night... Upper level heights will build overhead during the day with temperatures on the rise across the region. High temperatures across our far northern counties along the SD border may reach 100 with highs in the 90s across much of the area. Convection is forecast to develop over the High Plains Wednesday evening and spread eastward into eastern Nebraska aided by a strengthening low-level jet. Thursday and Thursday night... MCS activity aided by the nose of a veered nocturnal low-level jet may still be rolling through the southeastern CWA by daybreak. This could leave a few remnant boundaries across the area through the day. The location of these will be key to potential for severe storms Thursday afternoon as a series of mid-level shortwaves drift east across the Missouri River Valley. A surface low over western Kansas by afternoon is forecast to lift northeast into the forecast area through the evening hours where storms should be able to focus and quickly become severe. These would likely continue into the evening hours as a veered 50+ kt low-level jet kicks in. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a relatively cool/wet pattern. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Jun 22 2021 VFR conditions are expected at the TAF sites through much of the time period with the exception being in and around thunderstorms mainly forecast for KOFK between 21z-23z. There is some chance that thunderstorms could move southeast into KOMA between 23z-02z but that will be addressed in later or amended TAF issuances due to high forecaster uncertainty. Low-level wind shear is also expected overnight at KLNK and KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...Kern
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Tue Jun 22 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few isolated strong thunderstorms, some of which may be severe, are possible through 10 PM. This will be mainly north of a David City to Bellevue to Red Oak line. The most intense storms will be capable of hail up to golfball size and locally damaging wind gusts across northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday On Wednesday night, a complex of thunderstorms may move into the area from the west with a risk for strong wind gusts. Additional strong to potentially severe thunderstorms may occur on Thursday into Thursday night. Other non-severe storms are possible from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 22, 5:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL MEADOW GROVE 42.03N 97.74W
06/22/2021 M1.00 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 5:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 SE MEADOW GROVE 42.00N 97.70W
06/22/2021 M1.00 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 5:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
548 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 NNE TILDEN 42.09N 97.80W
06/22/2021 E1.50 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 5:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 4 SSE MEADOW GROVE 41.97N 97.70W
06/22/2021 M1.25 INCH MADISON NE STORM CHASER
&&
DEWALDLocal storm report, Jun 22, 6:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
605 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MEADOW GROVE 42.03N 97.74W
06/22/2021 M1.75 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 SE MEADOW GROVE 42.00N 97.70W
06/22/2021 M1.75 INCH MADISON NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 27 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 46 min |
| Jun 22, 5:42 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 48 min |
| Jun 22, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 16 min |
| Jun 22, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 32 min |
| Jun 22, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 18 min |
| Jun 22, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.